Forum

like injecting acid

Hi

I have been injecting Avonex since 2011 and other than a few flue like systoms and the occational bad tuesday (I inject Monday) all has been good, in fact at my last MRI scan i had no more damage and what I have was dorment. However, last night when trying to inject it was so painful that I could not keep the needle in place for the 10 seconds, it was like injecting acid into my leg and today I am so sore that just touching the area sends me into pain that I can only assume is like being shot. I know I didnt get the full dose but more concerning is not knowing if this is a one off or the start of some kind of rejection or reaction to the medication.

I have called my MS nurse who is normally very good but she just pointed me in the direction of the Avonex help line who just pointed me back to my nurse???

Has anybody else had this with the Avonex pen?

Jason

Ps this was a pain to type, whats wrong with this site its so slow!!

I have not been on avonex but was on rebif for 10 years.

I have very occasionally had an injection like this. I couldn’t explain it either.

My thoughts was that i had just hit a blood vessel at the wrong angle or for some reason my skin was sensitive at the point of injection.

just a couple of thoughts…

have you checked the injection best before date?

has it been stored correctly?

did you leave it out the fridge to reach room temp before injecting?

If so, then it might be ‘just one of those things’

Ive had injections that i never felt at all and then other days it has really hurt a lot.

Don’t inject in the same area for a while. use other sites until it heals.

If you have the same trouble in different injection sites then you know there is either something wrong with the drug or that you are having a reaction to it. If this is the case i would go back to your ms nurse.

T.

Cheers Treek

I’m guessing that its just one of those things as storage is correct and i do leave the injection out before I use it. Just never had such a painful injection before.

Thanks for the advice.

Jasn

1 Like

Agree with everything T has said, I was on Rebif for a few years & occassionly had a painful injection, as long as you’re sure everything else is ok it was probably just a hiccup, but ask your nurse if you’re at all worried

Rosina x

1 Like

Also on avonex had a couple of times when it bl–dy hurt. Spoke to the avonex helpline and I found them very good, said about ice pack 10 mins before injecting, so far so good. Good luck with it, I think I read on here before not too worry if it wasn’t the full dose for 1 week.

1 Like

Thanks for the advice, like the idea of ice and will certaily give that a go next monday!